Accutane

Acne can be seriously annoying. All of those pimples, zits and scarring can make a gURL feel willing to do pretty much anything to get rid of it. And if you’ve ever had serious acne, you’ve probably heard of Accutane — pills that can make even the most stubborn acne disappear.

Sound too good to be true? We guess it kind of could be. Accutane is no joke. In fact, the long-term side effects of the medication were so bad and controversial that the drug was taken off the market. However, the generic brand is extremely similar and still out there.

Whether you’re considering taking an alternative to Accutane, have taken it in the past, or are even just a little curious about it, you need to know the facts. We’ve put together a guide to Accutane, complete with side effects, risks, info on lawsuits and more, so read on to learn.


Posted in: Fast Facts, Health Facts, Help&Advice
Tags: ,

8 Comments

  1. avatarElla says:

    After exhausting all my skin care options, I finally decided to try accutane as a last resort. My doctor noticed I was reacting badly and decided to put me on the lowest possible dose for 6 months instead of 3-5. In that 6th month, I began getting extremely bad headaches. I stopped the medicine immediately, but suffered from headaches and vision problems from papilledema. Although the medicine did work, I still have to be on antibiotics as well as topical treatments to control my acne. I still suffer from dry skin/eyes, occasional joint pain, and now have terrible night vision. I just advise anyone going on this drug to not exceed the recommended length of time and to notify your doctor immediately if you notice something is wrong. Surprisingly I had another dermatologist recommend I go back on accutane…like I would willingly subscribe myself to increased intracranial pressure again. Ridiculous.

  2. avatarJeda says:

    Katy D – I went on Accutane my sophomore year of cgelloe. I had horrible acne the whole time I was a teenager. Like super horrible. And nothing worked. My parents didn’t want me to go on Accutane because of all of the side effects, but in the end, it was what worked. The six months I was on it was pretty rough. I was already susceptible to nosebleeds and dry sky, and this just made it worse. But it was a life saver because my skin has been amazing since. Minus the occasional hormonal breakout. I’m here if you need any Accutane support!

  3. avatarLau says:

    It’s different for evnryoee. You need to find a face wash and stick with it. The best way to get rid of it is to wash your face twice a day with a wash that has a high content of salcylic acid. Before you wash, fill a sink with hot water and steam your face. That will help to open up your pores and let the medicine in to work. And most importantly, keep your hands away from your face except to wash it!

  4. avatarGem says:

    I finally tried a version of Accutane after about six years of severe acne on my face, chest, shoulders, and back. I had been seeing a dermatologist for years and I didn’t think anything could get rid of my acne. But lo and behold, after only about 2 months worth of using the new medicine my entire body was acne-free! It was a miracle. And that was about six months ago. I no longer take the medicine because of it’s potential risks but my skin is a thousand times better than it ever was – although I still use special face wash/topical medication twice daily. The only problem I ever had was sensitivity to sunlight. NEVER go to the beach without sunscreen or expose yourself to the sun for too long while on this stuff, I got an intense red/blotchy rash. It wasn’t painful and went away in about a week, but it looked gnarley!

    • avatarSamantha says:

      there was still no reason for him to not be on the Acutane. Once again with that apaorvpl we proceded. After one month on a dosage of 20mg his reaction re-surfaced with a vengence. Back to prednisone to reduce the reaction. Other than over producting the oil/sebum, creating larger nodules, massive cysts, and a face hardly reconizable, Acutane has a reaction just like any other drug. I have two other sons who both went through Acutane, which benefited them greatly. My youngest is just having a hard time and at this point Acutane is not for him. This blog did not help me because of the heading severe skin reaction , and what I found was just reactions of fever and malaise, bliaters and peeling skin. These to me seemed like mild reactions except for the fever. When you have a reaction that more that TRIPLES your original symptoms, you whould worry. We are currently trying Blue Light, but after one treatment and no other medication he is currently exploding. How far do I need to go and do when nothing is working.May have ramplbe on but I think for the most Acutane is a wonderful drug especially for anyone with SEVERE ACNE and I do mean severe. Live the life, feel how people stare and give you the look. These insecurities are not from the drug, but from the general publics reaction to your acne.

  5. avatarMaggie says:

    I took isotretinoin. I used to have really severe acne, it was horrible. For 6 years (seriously! 6 years!) I tried every sort of cream I could get my hands on, I had monthly appointments with my dermatologist trying out all kinds of antibiotics to make it go away. Finally, two years ago we agreed I should try isotretinoin. It was definitely a last resort kind of thing. It worked amazingly, though, my skin has been clear since I took it. My face and lips were sooooo dry when I took it, though, I had to use loads of moisturizer and chapstick allllllll the time. It made my hair dry, too, I only had to wash it twice a week, it would never get greasy (kinda miss that part – it’s back to being an oilbomb if I slack on the shampoo). The funny thing is, I never felt depressed while taking it. I have struggled with moderate depression, but it was never a problem while I was on isotretinoin. But is is different for everyone.

    • avatarMaggie says:

      Forgot to say – I also had to get a pregnany test once a month (even though I was abstinant, and still am), and also had to get blood drawn once a month to check my cholesteral level, because rise in cholesteral was also a possible side effect.

      I’m glad I took it though, it was worth it.

    • avatarJaviera says:

      - I’ve never used the medication, but I think there is some class aicotn lawsuit going on regarding the use of it and developing intestinal problems like ulcerative colitis and Crohns disease. Don’t know if there is anything to it and I haven’t seen anything in the news, I just have seen those commercials some law firm has been running on tv lately. Anyway, good luck with it all.

Leave Your Comment

Your email address will not be published.

*

*